Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 119, NWS Boston/Norton, MA

October 8, 20144 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Oct 8, 2014, 5:08 AM EDT for 4 counties in Massachusetts. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2014, 5:08 AM EDT (09:08 UTC)
Expired
Oct 8, 2014, 6:00 AM EDT
In force
52 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 5:09 AM EDTTSTM WND DMGHadley, MATREE AND WIRES DOWN ON HOUSE ON MOCKANUM ROAD
Oct 8, 5:20 AM EDTTSTM WND DMGLudlow, MATREES DOWN ON VENTURA STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS51 KBOX 080908
SVRBOX
MAC011-013-015-027-081000-
/O.NEW.KBOX.SV.W.0119.141008T0908Z-141008T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
508 AM EDT WED OCT 8 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  EASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  WESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 600 AM EDT

* AT 506 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR 
  SPRINGFIELD TO LONGMEADOW TO NEAR GREENFIELD...AND WAS MOVING 
  NORTHEAST AT 50 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...CHICOPEE...HOLYOKE...AMHERST...NORTHAMPTON...
  AGAWAM...WEST SPRINGFIELD...GREENFIELD...ORANGE...DEERFIELD...
  LUDLOW...GARDNER...SOUTH HADLEY...SOUTHBRIDGE...EASTHAMPTON...
  LONGMEADOW...EAST LONGMEADOW...BELCHERTOWN...WILBRAHAM AND
  CHARLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. GO INDOORS AND STAY 
AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND 
AVOID FLOODED ROADS.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4215 7261 4257 7267 4272 7255 4271 7190
      4203 7200 4204 7271
TIME...MOT...LOC 0906Z 225DEG 54KT 4228 7247 4206 7257 4190 7278 
$$

DUNTEN
3 follow-up statements
223 
WWUS51 KBOX 080928
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
528 AM EDT WED OCT 8 2014

MAC011-013-015-027-081000-
/O.CON.KBOX.SV.W.0119.000000T0000Z-141008T1000Z/
HAMPDEN MA-HAMPSHIRE MA-FRANKLIN MA-WORCESTER MA-
528 AM EDT WED OCT 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EDT
FOR SOUTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN
FRANKLIN AND WESTERN WORCESTER COUNTIES...

AT 527 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PETERSHAM
TO WARE TO SPRINGFIELD...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...AMHERST...AGAWAM...WEST SPRINGFIELD...
ORANGE...LUDLOW...GARDNER...SOUTH HADLEY...SOUTHBRIDGE...
LONGMEADOW...EAST LONGMEADOW...BELCHERTOWN...WILBRAHAM...CHARLTON...
PALMER...SPENCER...ATHOL...WINCHENDON AND WARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4215 7261 4247 7236 4272 7226 4271 7190
      4203 7200 4204 7271
TIME...MOT...LOC 0927Z 225DEG 54KT 4248 7220 4226 7230 4210 7251 

$$

DUNTEN
862 
WWUS51 KBOX 080945
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
545 AM EDT WED OCT 8 2014

MAC011-080954-
/O.CAN.KBOX.SV.W.0119.000000T0000Z-141008T1000Z/
FRANKLIN MA-
545 AM EDT WED OCT 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.

LAT...LON 4232 7236 4231 7236 4232 7233 4236 7231
      4242 7224 4272 7210 4271 7190 4203 7200
      4204 7267
TIME...MOT...LOC 0944Z 229DEG 51KT 4252 7201 4239 7207 4223 7227 

$$

MAC013-015-027-081000-
/O.CON.KBOX.SV.W.0119.000000T0000Z-141008T1000Z/
HAMPDEN MA-HAMPSHIRE MA-WORCESTER MA-
545 AM EDT WED OCT 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EDT
FOR SOUTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE AND WESTERN
WORCESTER COUNTIES...

AT 544 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
HUBBARDSTON TO NEAR BARRE TO NEAR WARE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...AGAWAM...WEST SPRINGFIELD...LUDLOW...
GARDNER...SOUTHBRIDGE...LONGMEADOW...EAST LONGMEADOW...BELCHERTOWN...
WILBRAHAM...CHARLTON...PALMER...SPENCER...WINCHENDON...WARE...
STURBRIDGE...MONSON...TEMPLETON AND RUTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4232 7236 4231 7236 4232 7233 4236 7231
      4242 7224 4272 7210 4271 7190 4203 7200
      4204 7267
TIME...MOT...LOC 0944Z 229DEG 51KT 4252 7201 4239 7207 4223 7227 

$$

DUNTEN
966 
WWUS51 KBOX 080955
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
555 AM EDT WED OCT 8 2014

MAC013-015-027-081004-
/O.EXP.KBOX.SV.W.0119.000000T0000Z-141008T1000Z/
HAMPDEN MA-HAMPSHIRE MA-WORCESTER MA-
555 AM EDT WED OCT 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPDEN...
SOUTHEASTERN HAMPSHIRE AND WESTERN WORCESTER COUNTIES WILL EXPIRE AT
600 AM EDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4232 7236 4231 7236 4232 7233 4236 7231
      4242 7224 4272 7210 4271 7190 4203 7200
      4204 7267
TIME...MOT...LOC 0951Z 225DEG 54KT 4252 7201 4239 7207 4223 7227 

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 3:46 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 8, 3:46 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
346 AM EDT WED OCT 8 2014

.SYNOPSIS...
OCCASIONAL HEAVY SHOWERS...WITH A FEW STRONG THUNDERSTORMS
POSSIBLE...WILL MOVE THROUGH THE REGION DURING THE
MORNING...FOLLOWED BY BREEZY CONDITIONS LATE TODAY AND THURSDAY.
WHILE OVERALL COOL AND DRY THROUGH THE WEEKEND...DREARY CONDITIONS
ANTICIPATED FRIDAY NIGHT INTO EARLY SATURDAY AS A LOW PASSES SOUTH
OF THE NEW ENGLAND COASTLINE. MILDER CONDITIONS RETURN INTO EARLY
NEXT WEEK AHEAD OF A COLD FRONT AND CHANCE OF RAIN AROUND MIDWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IT/S A TALE OF TWO FOCI FOR LIFT THIS MORNING ACROSS THE REGION.
THE FIRST...IS A VIGOROUS UPPER LVL VORT MAX THAT WILL BE MOVING
CURRENTLY TRAVERSING THE NY/PA BORDER THIS MORNING...ALONG WITH AN
ATTENDANT WEAKENED OCCLUSION. THIS HAS BEEN THE TRIGGER FORE
CONVECTIVE ACTIVITY AND BANDS OF MODERATE RAINFALL WHICH ARE
CURRENTLY EFFECTING ERN NY AND WRN NEW ENGLAND...AND WHICH WILL
CONTINUE A SLOW E-NE PROGRESSION AS THE SHORTWAVE ROTATES THROUGH
INTO THE MORNING. THE SECOND...IS A NEAR STACKED JET. THE LLJ
FEATURE /VAD WIND PROFILES ALREADY SHOWING 50 KT AT 2KFT ON THE
OKX RADAR/ HAS BEEN CONTINUALLY GENERATING CONVECTION ALONG ITS
NOSE JUST OFFSHORE BETWEEN NJ AND LOCATED IN THE RIGHT-EQUATORWARD
REGION OF THE UPPER LVL JET SIGNALING PLENTY OF VENTING ALOFT.
THEREFORE...WILL HAVE TO WATCH BOTH AREAS OF RAINFALL THROUGH THIS
MORNING AS MESOSCALE MODELS /AND LOCAL LAPS CONFIRMS/ POCKET OF
700 AND 1000 J/KG OF SB AND MU CAPE RESPECTIVELY IN A POCKET FROM
THE CONVECTION S OF LONG ISLAND INTO ERN CT/RI AND SE MA. IN
FACT...MODEST CONVECTIVE SHOWERS HAVE ALREADY BEEN TRIGGERED IN
VICINITY OF THE OFFICE OVER THE LAST HOUR OR SO. IN THIS SAME
REGION...MODEL SOUNDINGS AND SHEAR PROFILES CONTINUE TO INDICATE
200-300 M2/S2 OF SR HELICITY. POPS ARE ADJUSTED TOWARD LATEST
MESO-SCALE GUIDANCE...INCLUDING THE WRF AND HRRR WHICH ARE DOING A
FAIR JOB AT HANDLING THE QPF ASSOCIATED WITH THESE FEATURES.

GIVEN ALL OF THIS...THE THREAT REMAINS THE SAME THIS
MORNING...LOCALLY HEAVY RAINFALL WITH HEAVY SHOWERS AND A FEW
THUNDERSHOWERS. STRONG WINDS ARE LIKELY TO BEGIN MIXING DOWN WITH
THIS RAINFALL AS WELL AS THE LLJ BEGINS TO SHIFT INTO NEW ENGLAND
THROUGH ABOUT 12Z...AND A BRIEF TORNADO/WATERSPOUT IS POSSIBLE
ESPECIALLY IN THE SOUTHEASTERN HALF OF THE REGION WHERE
INSTABILITY IS MAXIMIZED. IN FACT SRN NJ OFFICE HAS ALREADY
ISSUED A TOR THIS MORNING. GIVEN THE TIMING...EXPECT THIS THREAT
TO MOVE THROUGH MAINLY 09Z-013Z OR SO.

AFTER THIS SHORTWAVE MOVES THROUGH AND DRY SLOT IS ALLOWED TO TAKE
OVER ALOFT A WEAK COLD FRONT WILL FOLLOW THIS AFTERNOON WITH A
RESURGENCE IN SW-W WIND GUSTS TO AROUND 20-30 MPH AT TIMES BUT
EXPECT RAPIDLY CLEARING SKIES SAVE FOR SOME COLD ADVECTIVE CU
THROUGH THE AFTERNOON. TEMPS WILL STILL BE MILD DESPITE THIS COLD
ADVECTION AS H85 TEMPS WILL TAKE SOME TIME TO FALL FOLLOWING THE
COLD FROPA. THEREFORE...EXPECT HIGHS MAINLY IN THE UPPER 60S AND
LOW-MID 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
HIGH PRES BEGINS TO SLOWLY NOSE IN FROM THE SW. HOWEVER AS ROBUST
LOW PRES CONTINUES TO SLIDE INTO THE CANADIAN MARITIMES...EXPECT
SOME SOME LEFTOVER ALTO-CU AND CI...AS WELL AS A MODERATE PRES
GRADIENT ACROSS THE REGION. THEREFORE...COOLER TEMPERATURES WILL
PREVAIL AS A COLDER AIRMASS MOVES IN...BUT THE FLOW/CLOUDS WILL
PREVENT FULL DECOUPLING. LOWS IN THE LOW-MID 40S ARE LIKELY TO
PREVAIL...AND EVEN IF SOME TEMPS APPROACH THE MID-UPPER 30S THE
LEFTOVER LIGHT BREEZE WILL MITIGATE ANY POTENTIAL FROST
DEVELOPMENT.

THU...
HIGH PRES CONTINUES TO MOVE SLIGHTLY TO THE E. THEREFORE...EXPECT
MAINLY DRY WX ONCE AGAIN. PRES GRADIENT REMAINS IN PLACE AS WELL
AS THE HIGH CONTINUES TO PUSH IN...SO EXPECT ANOTHER RELATIVELY
BREEZY DAY WITH WIND GUSTS 20-25 MPH AT TIMES. H85 TEMPS +2 TO +4C
SHOULD BE TAPPED...BUT THIS WOULD ONLY SUGGEST HIGHS THE LOW-MID
60S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
*/ HIGHLIGHTS...

 - COOL AND DRY CONDITIONS SURROUND A COASTAL LOW ANTICIPATED AROUND
FRIDAY NIGHT INTO EARLY SATURDAY

 - RAIN CHANCES RETURN MONDAY ALONG A WARM FRONT LIFTING ACROSS THE
REGION

 - MILD CONDITIONS ANTICIPATED PRIOR TO A SWEEPING COLD FRONT AND
ACTIVE WEATHER AROUND MIDWEEK

*/ OVERVIEW AND MODEL CONSENSUS...

CONTINUED ENSEMBLE MEMBER AGREEMENT OF A STRONGLY -AO AND MODESTLY
-NAO PARENT TO A +PNA INTO EARLY NEXT WEEK. AMPLIFIED ANOMALOUS AND
BLOCKY PATTERN RESULTS IN A GENERALIZED PATTERN OF W CONUS RIDGING
WITH CONSEQUENTIAL DOWNSTREAM TROUGHING.

EVALUATING PRESENT SYNOPTICS...PRESENT CENTRAL CANADA H5 CLOSED LOW
IS SUBSEQUENTLY HELD UP ACROSS THE E MARITIMES BY THE BEGINNING OF
THE FORECAST PERIOD THROUGH THE FLAT-BASE OF WHICH PACIFIC-ORIGIN
IMPULSES MIGRATE WITH THE MARITIME FLOW. OVERALL MODEL CONSENSUS OF
PERIODS OF COOL AND DRY WEATHER SURROUND AN ANTICIPATED COASTAL LOW
CENTERED AROUND FRIDAY NIGHT ALONG A STALLED FRONT S OF NEW ENGLAND.
DISCREPANCIES ABOUND AMONG DETERMINISTIC MODEL SOLUTIONS IN HANDLING
N- AND S-STREAM ENERGY...AS TO WHETHER AND HOW THEY INTERACT TOWARDS
THE INVOCATION OF THE COASTAL LOW...NEVERTHELESS FEEL DIFFERENTIAL
VORTICITY ADVECTION ACROSS DECENT BAROCLINICITY SHOULD RESULT IN A
MODEST AREA OF LOW PRESSURE IN CLOSE PROXIMITY TO THE S-COAST OF NEW
ENGLAND...SO EXPECT DULL DREARY WET WEATHER FRIDAY NIGHT THROUGH THE
EARLY-HALF OF SATURDAY. AMOUNTS COULD BE CONSIDERABLE DEPENDENT ON
THE STRENGTH OF THE LOW AND USURPING OF DECENT MOISTURE FROM THE SW.
ONCE AGAIN...JUST THE SLIGHTEST WOBBLE OF THE STRENGTH AND TRACK OF
THE LOW MAKES A CONSIDERABLE DIFFERENCE CONCERNING BOTH AMOUNTS AND
N-EDGE OF ANTICIPATED RAIN SHIELD.

SIGNALS OF ANOMALOUS CENTRAL CONUS TROUGHING CONTINUE FOR EARLY NEXT
WEEK. AMPLIFIED RIDGING DOWNSTREAM YIELDS AN ENHANCEMENT OF THE SUB-
TROPICAL HIGH OFF THE SE-CONUS. INITIAL SURGE OF WARM-MOIST AIR N
PARENT WITH A WARM-FRONTAL BOUNDARY YIELDS WET-WEATHER CHANCES
CENTERED AROUND MONDAY. MILD-HUMID CONDITIONS ANTICIPATED WITH THE
WARM-SECTOR INTO MIDWEEK PRIOR TO THE MAIN COLD FRONT AND LIKELY
ACTIVE WEATHER ALONG AND AHEAD. NO CERTAINTY ON TIMING AND OUTCOMES
AS DESCRIBED ABOVE WHICH WERE DERIVED FROM 07.12Z ECMWF/ECENS...
THERE IS A GREAT DEAL OF SPREAD WITHIN THE 50-INDIVIDUAL MEMBERS
THAT COMPRISE THE ECENS. BUT CERTAIN EARLY-WEEK WARM WEATHER WILL BE
QUITE THE FLOP FROM THE COOLER WEATHER ANTICIPATED LATE THIS WEEK
INTO THE THE WEEKEND.

FAVOR THE SLOWER-AMPLIFIED ECMWF AND ECENS SOLUTIONS AS AGREED UPON
BY WPC WHICH HAVE BEEN NOTED TO HAVE BEEN CONSISTENT AS OF LATE. AM
STILL KEEPING AN EYE ON THE LESS-AMPLIFIED PATTERN ADVERTISED BY THE
GFS/GEFS...THOUGH ITS TELECONNECTION FORECASTS HAVE BEEN POOR AS OF
LATE...FORECASTING A MAINLY POSITIVE TO NEAR-NEUTRAL AO/NAO TREND
INTO EARLY OCTOBER JUST LAST WEEK WHEN IT HAS BEEN ANYTHING BUT. AN
OVERALL MODERATE CONFIDENCE FORECAST...WITH GREATEST CONFIDENCE
CENTERED ON TEMPERATURE TRENDS.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM...THROUGH THURSDAY...

THROUGH 15Z...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN
EXACT TIMING.
BAND OF RAIN SHOWERS WITH THE POSSIBILITY OF A FEW EMBEDDED
THUNDERSTORMS MOVE THROUGH ESPECIALLY BETWEEN 06Z AND 14Z FROM SW
TO NE. PERIODS OF MVFR CIGS AND VSBYS WITH BRIEF PERIODS OF IFR
ARE LIKELY AS THIS BAND OF SHOWERS MOVE THROUGH. ALSO...WINDS MAY
GUST OVER 30 KT AT TIMES...ESPECIALLY IN HEAVIER RAIN OR ANY
T-STORMS.

AFTER 15Z TODAY INTO TONIGHT...
CONDITIONS RAPIDLY IMPROVE TO VFR EVERYWHERE 15Z THROUGH MID DAY.
W-SW WIND GUSTS THROUGH THE AFTERNOON OF 25-30 KT
LIKELY...DIMINISHING OVERNIGHT.

TOMORROW...
MAINLY VFR. W WIND GUSTS 15 TO 20 KT.

KBOS...HIGH CONFIDENCE IN TAF TRENDS...LOWER CONFIDENCE IN EXACT
TIMING.

KBDL...HIGH CONFIDENCE IN TAF TRENDS...LOWER CONFIDENCE IN EXACT
TIMING.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT INTO FRIDAY...MODERATE CONFIDENCE. VFR. BREEZY W-
WINDS.

FRIDAY NIGHT INTO SATURDAY...MODERATE CONFIDENCE. MIX OF MVFR-IFR
CONDITIONS. WORST ALONG THE S-COAST IN PROXIMITY TO AN OFFSHORE
COASTAL LOW. WINDS TURNING E PRIOR TO BACKING W/NW. BREEZIEST OF
CONDITIONS ALONG THE COASTLINES.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...MODERATE CONFIDENCE. VFR. N/NE
FLOW VEERS E/SE...BECOMING VRB AT TIMES. CONCERN OVER IFR-LIFR FOG
IMPACTS FOR INTERIOR TERMINALS DURING OVERNIGHT PERIODS TOWARDS
MORNING.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH THURSDAY...HIGH CONFIDENCE.

SOUTH-SOUTHWESTERLY FLOW WILL CONTINUE TO GUST TO 20-25 KT THIS
MORNING...EXCEPT IN AREAS OF SHOWERS WHERE WINDS MAY BRIEFLY
APPROACH GALE FORCE AT TIMES. THE SHOWERS CLEAR THE WATERS
THROUGH THE MORNING WITH WINDS SHIFTING TO THE W-SW BY THE
AFTERNOON AND CONTINUING TO GUST 25-30 KT AT TIMES INTO
TONIGHT...THEN DIMINISHING TO 20-25 KT DURING THE DAY ON THU.
THEREFORE...SMALL CRAFT ADVISORIES CONTINUE FOR WINDS ALONE.

HOWEVER...BUILDING SWELLS ARE LIKELY AS WELL...REACHING 5-8 FT ON
THE OCEAN WATERS. THESE SEAS WILL GRADUALLY DECLINE THROUGH THE
LATER HALF OF THE DAY ON THU.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT INTO FRIDAY...MODERATE CONFIDENCE. WHILE WINDS WILL
BE BREEZY OUT OF THE W WITH GUSTS UP TO 15 KTS...WAVES ARE EXPECTED
TO REMAIN BELOW 5 FEET. GOOD BOATING WEATHER.

FRIDAY NIGHT INTO SATURDAY...MODERATE CONFIDENCE. COASTAL LOW SWEEPS
W-E S OF THE NEW ENGLAND COASTLINE. WINDS TURNING OUT OF THE E THEN
BACKING N/NW WITH LOW PASSAGE. GUSTS REMAINING BELOW 20 KTS WITH THE
PRESENT FORECAST WHILE SEAS REMAIN JUST BELOW 5 FEET.

SATURDAY NIGHT THROUGH SUNDAY NIGHT...MODERATE CONFIDENCE. N/NE FLOW
VEERS E/SE AS HIGH PRESSURE SWEEPS THE NE-CONUS. SEAS FORECAST TO
REMAIN BELOW 5-FEET. GOOD BOATING WEATHER.

&&

.TIDES/COASTAL FLOODING...
POCKETS OF MINOR COASTAL FLOODING ARE STILL POSSIBLE WITH THIS
MORNING/S HIGH TIDE ESPECIALLY BETWEEN 7 AND 9 AM ALONG PORTIONS
OF THE SOUTH COAST. A COASTAL FLOOD ADVISORY CONTINUES AS SURGE
VALUES OF 0.5-1.0 FEET ARE LIKELY WITH SOUTHERLY FLOW AND BUILDING
SWELLS OFFSHORE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THIS MORNING FOR MAZ020.
NH...NONE.
RI...COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THIS MORNING FOR RIZ002-
     004>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR ANZ230-236.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR ANZ250-251.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ254>256.

&&

SYNOPSIS...DOODY/SIPPRELL
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...SIPPRELL
AVIATION...DOODY/SIPPRELL
MARINE...DOODY/SIPPRELL
TIDES/COASTAL FLOODING...STAFF
Hazardous weather outlook, Oct 8, 4:06 AM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT WED OCT 8 2014

CTZ002>004-MAZ002>019-021>024-026-NHZ011-012-015-RIZ001-003-008-
090815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-BLOCK ISLAND RI-
406 AM EDT WED OCT 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE REMAINS THE LOW TO MODERATE RISK FOR A FEW STRONG TO SEVERE
THUNDERSTORMS ACROSS THE REGION THIS MORNING. THE MAIN ISSUE WILL
BE HEAVY RAIN AND STRONG WINDS. HOWEVER...A BRIEF TORNADO IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-RIZ002-004>007-090815-
SOUTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-
406 AM EDT WED OCT 8 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE REMAINS THE LOW TO MODERATE RISK FOR A FEW STRONG TO SEVERE
THUNDERSTORMS ACROSS THE REGION THIS MORNING. THE MAIN ISSUE WILL
BE HEAVY RAIN AND STRONG WINDS. HOWEVER...A BRIEF TORNADO IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-090815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
406 AM EDT WED OCT 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE WATERS THIS
MORNING. HEAVY RAIN...STRONG WINDS AND LIGHTNING WILL BE THE
PRIMARY THREATS. HOWEVER...A WATERSPOUT IS ALSO POSSIBLE UNTIL
THE CLUSTER MOVES EAST BY MID DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Oct 8, 4:10 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
410 AM EDT WED OCT 8 2014

CTZ002-MAZ009>011-080845-
HARTFORD-WESTERN HAMPDEN-EASTERN HAMPDEN-EASTERN HAMPSHIRE-
410 AM EDT WED OCT 8 2014

...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND...NORTHWESTERN
HARTFORD...HAMPDEN AND SOUTHEASTERN HAMPSHIRE COUNTIES...

AT 409 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR WINSTED TO NEAR LITCHFIELD TO NEAR DANBURY...AND
WAS MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.  WINDS
MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED
BRANCHES.

HEAVY RAINFALL IS ALSO EXPECTED WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...WEST HARTFORD...BRISTOL...CHICOPEE...ENFIELD...
WESTFIELD...HOLYOKE...AMHERST...WINDSOR...NORTHAMPTON...AGAWAM...WEST
SPRINGFIELD...FARMINGTON...SIMSBURY...LUDLOW...BLOOMFIELD...AVON...
SOUTH HADLEY...EASTHAMPTON AND LONGMEADOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4239 7255 4225 7231 4184 7266 4168 7299
      4180 7302 4181 7295 4189 7294 4190 7291
      4197 7289 4197 7303 4204 7301 4204 7303
TIME...MOT...LOC 0806Z 227DEG 53KT 4194 7310 4176 7315 4148 7349

NOCERA
Special weather statement, Oct 8, 4:48 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
448 AM EDT WED OCT 8 2014

MAZ002-008-080930-
WESTERN FRANKLIN-WESTERN HAMPSHIRE-
448 AM EDT WED OCT 8 2014

...STRONG THUNDERSTORM IN NORTHWESTERN HAMPSHIRE AND NORTHWESTERN
FRANKLIN COUNTIES...

AT 447 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PLAINFIELD...OR 14 MILES SOUTHEAST OF NORTH
ADAMS...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...BUCKLAND...CONWAY...SHELBURNE...ASHFIELD...COLRAIN...
CHARLEMONT...CHESTERFIELD...GOSHEN...CUMMINGTON...LEYDEN...HEATH...
PLAINFIELD...ROWE...HAWLEY...EAST WINDSOR AND HOOSAC TUNNEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4273 7264 4243 7278 4242 7280 4245 7299
      4252 7297 4256 7298 4266 7295 4267 7296
      4267 7300 4269 7296 4270 7295 4270 7302
      4274 7302
TIME...MOT...LOC 0847Z 209DEG 36KT 4253 7291

DUNTEN
Special weather statement, Oct 8, 4:53 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
453 AM EDT WED OCT 8 2014

CTZ002-003-MAZ003-004-010-011-080945-
TOLLAND-HARTFORD-EASTERN FRANKLIN-NORTHERN WORCESTER-EASTERN
HAMPDEN-EASTERN HAMPSHIRE-
453 AM EDT WED OCT 8 2014

...STRONG THUNDERSTORM IN TOLLAND...CENTRAL HARTFORD...HAMPDEN...
SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN FRANKLIN AND WESTERN WORCESTER
COUNTIES...

AT 452 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HADLEY
TO EAST LONGMEADOW TO HATFIELD...AND WAS MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...HARTFORD...WEST HARTFORD...BRISTOL...MANCHESTER...
CHICOPEE...EAST HARTFORD...ENFIELD...WESTFIELD...HOLYOKE...AMHERST...
VERNON...WINDSOR...NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...
MANSFIELD...SOUTH WINDSOR...FARMINGTON AND SIMSBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4203 7277 4243 7262 4263 7191 4215 7211
      4216 7213 4205 7213 4196 7217 4196 7222
      4182 7222 4169 7299 4175 7301
TIME...MOT...LOC 0852Z 230DEG 56KT 4240 7255 4205 7253 4178 7297

DUNTEN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 3:26 AM EDTSpecial Marine WarningBOX49 min
Oct 8, 4:10 AM EDTSpecial Weather StatementBOXHampden35 min
Oct 8, 4:48 AM EDTSpecial Weather StatementBOXFranklin42 min
Oct 8, 4:53 AM EDTSpecial Weather StatementBOXHampden52 min
Oct 8, 5:26 AM EDTAreal Flood AdvisoryBOXHampden2 hr
Oct 8, 5:48 AM EDTSpecial Marine WarningBOX57 min
Oct 8, 9:11 AM EDTSpecial Marine WarningBOX49 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.